Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Las Vegas, NV

September 11, 2012San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 11, 2012, 9:59 PM PDT for San Bernardino County, California. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2012, 9:59 PM PDT (04:59 UTC)
Expired
Sep 11, 2012, 11:15 PM PDT
In force
76 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 155 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 5.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WUUS55 KVEF 120459
SVRVEF
CAC071-120615-
/O.NEW.KVEF.SV.W.0061.120912T0459Z-120912T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 PM PDT TUE SEP 11 2012

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 1115 PM PDT.

* AT 953 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES NORTH OF TWENTYNINE   
PALMS AND WAS MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...TWENTYNINE PALMS...TWENTYNINE PALMS 
MCAS...AND PORTIONS OF HIGHWAY 62 FROM MILE MARKERS 25 TO 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER
HASHTAG...NWSVEGAS.

&&

LAT...LON 3406 11600 3408 11600 3408 11603 3412 11606
      3412 11617 3416 11618 3447 11614 3448 11583
      3407 11567
TIME...MOT...LOC 0457Z 346DEG 15KT 3438 11603

$$

KENNEDY
3 follow-up statements
903 
WWUS55 KVEF 120513
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1013 PM PDT TUE SEP 11 2012

CAC071-120615-
/O.CON.KVEF.SV.W.0061.000000T0000Z-120912T0615Z/
SAN BERNARDINO CA-
1013 PM PDT TUE SEP 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM PDT
FOR SOUTH CENTRAL SAN BERNARDINO COUNTY...

AT 1010 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
TWENTYNINE PALMS MCAS...OR 12 MILES NORTH OF TWENTYNINE PALMS...AND
WAS MOVING SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...TWENTYNINE PALMS...TWENTYNINE PALMS 
MCAS...AND PORTIONS OF HIGHWAY 62 FROM MILE MARKERS 25 TO 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER
HASHTAG...NWSVEGAS.

&&

LAT...LON 3406 11600 3408 11600 3408 11603 3412 11606
      3412 11617 3416 11618 3447 11614 3448 11583
      3407 11567
TIME...MOT...LOC 0512Z 346DEG 15KT 3430 11601

$$

KENNEDY
498 
WWUS55 KVEF 120529
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1029 PM PDT TUE SEP 11 2012

CAC071-120615-
/O.CON.KVEF.SV.W.0061.000000T0000Z-120912T0615Z/
SAN BERNARDINO CA-
1029 PM PDT TUE SEP 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM PDT
FOR SOUTH CENTRAL SAN BERNARDINO COUNTY...

AT 1023 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL.  THIS STORM WAS 
LOCATED NEAR TWENTYNINE PALMS MCAS...OR 9 MILES NORTHEAST OF 
TWENTYNINE PALMS...AND WAS MOVING SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...TWENTYNINE PALMS...TWENTYNINE PALMS 
MCAS...AND PORTIONS OF HIGHWAY 62 FROM MILE MARKERS 25 TO 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND 
DEBRIS. IN ADDITION...THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL 
THAT CAN CAUSE INJURY AND DAMAGE PROPERTY. LIGHTNING CAN KILL! TAKE 
COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE 
STORM PASSES.


REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER
HASHTAG...NWSVEGAS.

&&

LAT...LON 3406 11600 3408 11600 3408 11603 3412 11606
      3412 11617 3416 11618 3447 11614 3448 11583
      3407 11567
TIME...MOT...LOC 0526Z 346DEG 15KT 3425 11599

$$

KENNEDY
627 
WWUS55 KVEF 120609
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1109 PM PDT TUE SEP 11 2012

CAC071-120616-
/O.EXP.KVEF.SV.W.0061.000000T0000Z-120912T0615Z/
SAN BERNARDINO CA-
1109 PM PDT TUE SEP 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN BERNARDINO
COUNTY WILL EXPIRE AT 1115 PM PDT...

THE THUNDERSTORM NEAR TWENTYNINE PALMS HAS WEAKENED...AND THE SEVERE 
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3406 11600 3408 11600 3408 11603 3412 11606
      3412 11617 3416 11618 3447 11614 3448 11583
      3407 11567
TIME...MOT...LOC 0606Z 346DEG 15KT 3409 11594

$$

KENNEDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 9:00 PM PDT, 59 minutes earlier.

Area forecast discussion, Sep 11, 9:00 PM PDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 PM PDT TUE SEP 11 2012

.SYNOPSIS...ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT AND MAY
PRODUCE LOCALIZED FLASH FLOODING AND SEVERE WEATHER. DRYING IS
EXPECTED FROM WEST TO EAST TONIGHT THROUGH TOMORROW...LEAVING
THUNDERSTORMS CONFINED MAINLY TO MOHAVE COUNTY WEDNESDAY. DRIER AND
WARMER CONDITIONS ARE EXPECTED FROM THURSDAY INTO THIS WEEKEND.
&&

.UPDATE...ALLOWED FLASH FLOOD WATCH TO EXPIRE ON SCHEDULE. CONCERNED
ABOUT POWERFUL STORMS OVER INYO AND SAN BERNARDINO COUNTIES...BUT
COVERAGE IS TOO SMALL TO WARRANT EXTENDING THE WATCH. DID ADJUST
POPS AND SKY OVERNIGHT BASED ON CURRENT TRENDS...AND MAY HAVE TO
UPDATE AGAIN LATER DEPENDING ON HOW THINGS EVOLVE.
&&

.AVIATION...FOR MCCARRAN...THE MAIN LINE OF THUNDERSTORMS MOVED
EAST OF KLAS AROUND 22Z...WITH MOST SHOWER ACTIVITY ENDING BY 00Z.
WIND HAS BECOME SOUTH/SOUTHWEST...AND EXPECT THIS TO CONTINUE
OVERNIGHT. A FEW ISOLATED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE
OVERNIGHT...HOWEVER THE CHANCE IS TOO LOW TO INCLUDE IN THE TAF AT
THIS TIME. A MUCH CALMER DAY IS EXPECTED WEDNESDAY WITH LIGHT
WINDS UNDER 10 KNOTS AND AN ISOLATED THREAT OF THUNDERSTORMS OVER
THE MOUNTAINS SURROUNDING THE VALLEY. THESE WILL HAVE TO BE
MONITORED FOR GUSTY AND ERRATIC OUTFLOW WINDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST
EXITING CLARK COUNTY AS OF 00Z THIS AFTERNOON. THIS LINE WILL
CONTINUE TO MOVE EAST THROUGH MOHAVE COUNTY AND EASTERN SAN
BERNARDINO COUNTY THROUGH THIS EVENING. WINDS AHEAD OF THIS HAVE
BEEN FROM THE SOUTHWEST/SOUTHEAST AT 8-12 KNOTS GUSTING TO NEAR 20
KTS. BEHIND THIS FEATURE...NORTH TO NORTHWEST WINDS OF THE SAME
MAGNITUDE HAVE BEEN OBSERVED. WINDS WILL BE GUSTY AN ERRATIC IN
AND NEAR THUNDERSTORMS...WITH REDUCED VISIBILITIES AND CIGS AS LOW
AS 3K FEET. MUCH CALMER CONDITIONS ARE EXPECTED WEDNESDAY...WITH
WINDS FAVORING TYPICAL DIURNAL DIRECTIONS. A FEW ISOLATED STORMS
WILL BE POSSIBLE...MAINLY ACROSS THE HIGHER TERRAIN OF
CLARK...LINCOLN...AND MOHAVE COUNTIES.
&&

.PREV DISCUSSION...
303 PM PDT TUE SEP 11 2012

.SHORT TERM...MUCH MORE ACTIVE ACROSS THE AREA TODAY WITH A STRONG
CIRCULATION ROTATING ACROSS THE NORTHERN CWA BORDER NEAR NYE AND
ESMERALDA COUNTIES. AHEAD OF THIS FEATURE A SIGNIFICANT LINE OF
THUNDERSTORMS DEVELOPED ALONG THE I-15 CORRIDOR MOVING EAST. THIS
LINE HAS BEEN ASSOCIATED WITH RAINFALL RATES OF 0.5-1 INCHES
PER HOUR...WITH LOCALLY HIGHER AMOUNTS. AS THIS LINE PROPAGATES
EAST...FLASH FLOODING WILL BE THE PRIMARY THREAT. HOWEVER...AS THE
LINE BECOMES MORE ORGANIZED AND DAYTIME HEATING CONTINUES ACROSS
CLARK AND MOHAVE COUNTIES THE WIND THREAT WILL ALSO INCREASE
THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. AM STILL
CONCERNED ABOUT THUNDERSTORM POTENTIAL ACROSS EASTERN SAN
BERNARDINO AND SOUTHERN MOHAVE COUNTIES DUE TO THIS MORNINGS
CONVECTION. WILL LEAVE FLASH FLOOD WATCH AND POPS ALONE IN THOSE
AREAS FOR NOW...BUT AN EVENING UPDATE MAY NEED TO ADDRESS THIS.

ISOLATED TO SCATTERED SHOWERS WILL REMAIN POSSIBLE OVER MAINLY THE
HIGHER TERRAIN OF LINCOLN...CLARK...AND MOHAVE COUNTIES INTO
WEDNESDAY MORNING BEFORE DRIER AIR FINALLY ARRIVES FROM THE WEST.
HAVE LET ONLY SLIGHT CHANCE POPS IN FOR THESE AREAS BY WEDNESDAY
AFTERNOON AS DRY NORTHERLY FLOW DOMINATES THE AREA.

MOVING INTO THURSDAY...HIGH PRESSURE BEGINS TO BUILD TO THE
SOUTHWEST OF THE CWA...DEFLECTING MOST MOISTURE AWAY FROM THE AREA
AND ALLOWING FOR WARMER AND DRIER CONDITIONS TO PREVAIL.

.LONG TERM...NOT MUCH CHANGE TO THE LONG TERM FORECAST THIS
AFTERNOON. DRY CONDITIONS WITH SEASONAL TEMPERATURES PREVAIL
FRIDAY THROUGH THE FIRST PART OF NEXT WEEK.

MODELS DO INDICATED THE POTENTIAL FOR SOME WEAK PRECIPITATION ON
SUNDAY/MONDAY ASSOCIATED WITH A WEAK DISTURBANCE DROPPING SOUTH
FROM THE PACIFIC NORTH WEST. HOWEVER...WITH THE FLOW AHEAD OF THIS
FEATURE UNLIKELY TO INCREASE MOISTURE SIGNIFICANTLY...DECIDED ONLY
TO KEEP POPS IN THE NORTHEAST CORNER OF THE CWA UNDER 15 PERCENT
FOR NOW. WILL HAVE TO MONITOR THIS POTENTIAL AS MODELS COME INTO
BETTER AGREEMENT.

.AVIATION...FOR MCCARRAN...THE MAIN LINE OF THUNDERSTORMS HAS
MOVED EAST OF THE TERMINAL AS OF 22Z THIS AFTERNOON. LIGHT
RAIN...WITH A FEW ISOLATED HEAVIER CELLS REMAINS IN ITS WAKE.
THUS...WILL LEAVE TEMPO TSRA WITH REDUCES CIGS AND VIS THROUGH
00Z. NORTH/NORTHWEST FLOW IS LIKELY TO CONTINUE THROUGH THE
MAJORITY OF THE EVENING...EVENTUALLY BECOMING MORE SOUTHWESTERLY
AROUND 06Z. A MUCH CALMER DAY IS EXPECTED WEDNESDAY...WITH AN
ISOLATED THREAT OF THUNDERSTORMS OVER THE MOUNTAINS SURROUNDING
THE VALLEY. THESE WILL HAVE TO BE MONITORED FOR GUSTY AND ERRATIC
OUTFLOW WINDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST
ACROSS CLARK COUNTY THIS AFTERNOON. THIS LINE WILL CONTINUE TO
MOVE EAST INTO MOHAVE COUNTY LATE THIS AFTERNOON THROUGH THIS
EVENING. WINDS AHEAD OF THIS HAVE BEEN FROM THE
SOUTHWEST/SOUTHEAST AT 8-12 KNOTS GUSTING TO NEAR 20 KTS. BEHIND
THIS FEATURE...NORTH TO NORTHWEST WINDS OF THE SAME MAGNITUDE HAVE
BEEN OBSERVED. WINDS WILL BE GUSTY AN ERRATIC IN AND NEAR
THUNDERSTORMS...WITH REDUCED VISIBILITIES AND CIGS AS LOW AS 3K
FEET. MUCH CALMER CONDITIONS ARE EXPECTED WEDNESDAY...WITH WINDS
FAVORING TYPICAL DIURNAL DIRECTIONS. A FEW ISOLATED STORMS WILL
BE POSSIBLE...MAINLY ACROSS THE HIGHER TERRAIN OF
CLARK...LINCOLN...AND MOHAVE COUNTIES.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

MORGAN/WOLCOTT

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 11, 4:51 AM PDT, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 AM PDT TUE SEP 11 2012

AZZ001>003-036-CAZ527-NVZ015-016-018>022-120300-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
451 AM PDT TUE SEP 11 2012 /451 AM MST TUE SEP 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH THE DAY AND INTO THE
EARLY THIS EVENING. SCATTERED TO WIDESPREAD SHOWERS/THUNDERSTORMS
WILL BE SEEN WITH THE POTENTIAL OF HEAVY RAINFALL...POSSIBLY OVER
AN INCH IN 30 MINUTES...DURING THE DAY. LOCAL GUSTY WINDS MAY
ALSO OCCUR WITH ANY STRONGER STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRYING WILL BE SEEN ON WEDNESDAY...BUT ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. A RIDGE OF
HIGH PRESSURE BUILDING OVER THE AREA WITH PROVIDE FURTHER DRYING
ON THURSDAY...RESULTING IN DRY CONDITIONS OVER THE AREA INTO MONDAY.
TEMPERATURES WILL BE BELOW NORMAL TODAY WILL WARM TO NEAR NORMAL
CONDITIONS OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED FOR THIS AFTERNOON AND
EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>526-NVZ014-017-120300-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
451 AM PDT TUE SEP 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY OVER THE SIERRA AND
ACROSS CENTRAL NYE COUNTY ARE EXPECTED TODAY AND INTO THIS
EVENING. LOCALLY HEAVY RAINFALL MAY BE SEEN FROM SOME OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRYING WILL BE TAKING PLACE ON WEDNESDAY WITH THUNDERSTORM CHANCES
BEING CONFINED MAINLY TO THE EAST OF THE AREA. FURTHER DRYING WILL
BE SEEN ON THURSDAY WITH DRY CONDITIONS THEN LOOKED FOR THROUGH
MONDAY. TEMPERATURES WILL WARM TO NEAR NORMAL BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 11, 6:46 PM PDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
646 PM PDT TUE SEP 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     2 NE FORT IRWIN         35.28N 116.66W
09/11/2012  M75 MPH          SAN BERNARDINO     CA   TRAINED SPOTTER

&&

WOLCOTT
Local storm report, Sep 11, 6:57 PM PDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
657 PM PDT TUE SEP 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     FLASH FLOOD      4 SE KEELER             36.43N 117.82W
09/11/2012                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS VEHICLES STUCK IN MUD ALONG SR136 ALONG WITH
            WATER AND ROCKS ON ROADWAY. SR136 CLOSED AT US395.

&&

WOLCOTT
Local storm report, Sep 11, 7:26 PM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
726 PM PDT TUE SEP 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HEAVY RAIN       2 NW LAS VEGAS          36.19N 115.17W
09/11/2012  U0.00 INCH       CLARK              NV   AMATEUR RADIO

            SKYWARN RADIO MEMBER REPORTED 4 TO 5 INCHES OF STANDING
            WATER ON INTERSTATE 15 NEAR RANCHO. ALSO REPORTED
            MULTIPLE POWER OUTAGES.

0632 PM     FLASH FLOOD      4 SSW KEELER            36.43N 117.88W
09/11/2012                   INYO               CA   LAW ENFORCEMENT

            REPORT VIA CHP PAGE THAT WATER AND MUD CROSSING STATE
            ROUTE 136 AND STATE ROUTE 190 WITH VEHICLES STUCK IN MUD.
            DEBRIS CROSSING SR 136 AT SWANSEA.

0432 PM     FLASH FLOOD      2 ENE SUMMERLIN         36.22N 115.28W
09/11/2012                   CLARK              NV   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED ROCKS AND DEBRIS ACROSS CHEYENNE
            AVE AND RAMPART BLVD.

0445 PM     HEAVY RAIN       4 S GREEN VALLEY        36.00N 115.08W
09/11/2012  M1.08 INCH       CLARK              NV   TRAINED SPOTTER

            TRAINED SPOTTER IN GREEN VALLEY REPORTED 1.08 INCHES OF
            RAIN FROM STORMS.

0213 PM     HAIL             5 ENE LAS VEGAS         36.20N 115.06W
09/11/2012  E0.25 INCH       CLARK              NV   AMATEUR RADIO

            PEA SIZE HAIL REPORTED AT LAKE MEAD AND NELLIS VIA
            SKYWARN RADIO MEMBER.

0213 PM     FLASH FLOOD      3 SSE LAS VEGAS NELLIS  36.20N 115.03W
09/11/2012                   CLARK              NV   AMATEUR RADIO

            SKYWARN RADIO REPORTS THAT THE INTERSECTION OF LAKE MEAD
            AND MT. HOOD IS IMPASSABLE DUE TO WATER MOVING ACROSS
            ROAD.

0517 PM     FLASH FLOOD      5 SSE LOGANDALE         36.55N 114.44W
09/11/2012                   CLARK              NV   TRAINED SPOTTER

            SWIFT WATER RESCUE WHERE THE CALIFORNIA WASH CROSSES
            HIDDEN VALLEY ROAD IN MOAPA. WATER IS FLOWING OVER THE
            CAB OF THE PICKUP TRUCK.

0700 PM     FLASH FLOOD      2 NNE MOHAVE VALLEY     34.97N 114.57W
09/11/2012                   MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTED WATER AND DEBRIS FLOWING ACROSS HIGHWAY
            95 IN MULTIPLE PLACES WHERE WASHES FLOW ACROSS THE
            HIGHWAY.

&&

CSTUMPF
Local storm report, Sep 11, 7:38 PM PDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
738 PM PDT TUE SEP 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HEAVY RAIN       4 NNW TOPOCK            34.77N 114.50W
09/11/2012  M0.64 INCH       MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER IN TOPOCK AZ REPORTED 0.64 INCHES IN THE PAST
            HOUR.

&&

CSTUMPF
Local storm report, Sep 11, 7:53 PM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
753 PM PDT TUE SEP 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     FLASH FLOOD      10 SW MOAPA             36.56N 114.74W
09/11/2012                   CLARK              NV   LAW ENFORCEMENT

            NHP REPORTS THAT INTERSTATE 15 IS CLOSED AT MILE MARKER
            75. THIS IS WHERE THE CALIFORNIA WASH CROSSES I-15.

&&

CSTUMPF
Local storm report, Sep 11, 8:23 PM PDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
823 PM PDT TUE SEP 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     FLASH FLOOD      LAS VEGAS               36.17N 115.15W
09/11/2012                   CLARK              NV   AMATEUR RADIO

            SKYWARN RADIO OPERATOR RELAYED A REPORT OF CARS STALLED
            DUE TO FLOODING AT DECATUR AND JUST SOUTH OF OAKEY ROAD.

0156 PM     HEAVY RAIN       3 E LAS VEGAS           36.17N 115.10W
09/11/2012  U0.00 INCH       CLARK              NV   AMATEUR RADIO

            REPORT OF 4 TO 6 INCHES OF WATER ACROSS INTERSECTION OF
            BONANZA AND PECOS NO DEBRIS BUT WATER IS FLOWING OVER
            CURBS.

0233 PM     HEAVY RAIN       2 ESE HENDERSON         36.02N 114.97W
09/11/2012  M0.50 INCH       CLARK              NV   TRAINED SPOTTER

            SPOTTER REPORTED 0.50 INCHES OF WATER IN 30 MINUTES.

0235 PM     FLASH FLOOD      2 SE HENDERSON          36.01N 114.97W
09/11/2012                   CLARK              NV   TRAINED SPOTTER

            SPOTTER REPORTS THAT THE INTERSECTION OF WARM SPRINGS AND
            EASTERN IS IMPASSABLE. ALSO REPORTS AT LEWIS AND CASINO
            CENTER 3 TO 4 INCHES OF WATER IS FLOWING ACROSS ROAD.

0245 PM     FLASH FLOOD      VALLEY OF FIRE (SLCN2)  36.46N 114.50W
09/11/2012                   CLARK              NV   PARK/FOREST SRVC

            VALLEY OF FIRE VISTORS CENTER REPORTS 2 FEET OF WATER
            ACROSS A SECTION OF WHITE DOME ROAD. IN PROCESS OF
            EVACUATING AND CLOSING PARK.

0255 PM     FLASH FLOOD      5 SSE LOGANDALE         36.55N 114.44W
09/11/2012                   CLARK              NV   TRAINED SPOTTER

            SPOTTER REPORTS THAT 1.5 FEET OF WATER OVER WARM SPRING
            LOOP ROAD AND ALSO OVER STATE ROUTE 168 IN MOAPA.

&&

CSTUMPF

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 5:25 PM PDTSevere Thunderstorm WarningVEFSan Bernardino35 min
Sep 11, 5:43 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Sep 11, 5:54 PM PDTSevere Thunderstorm WarningVEFSan Bernardino19 min
Sep 11, 6:41 PM PDTFlash Flood WarningVEFInyo2 hr
Sep 11, 7:54 PM PDTFlash Flood WarningVEFInyo71 min
Sep 11, 8:36 PM PDTSevere Thunderstorm WarningVEFSan Bernardino39 min
Sep 11, 11:02 PM PDTFlash Flood WarningVEFSan Bernardino118 min

Nearby

Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.